Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 232, NWS Baltimore/Washington

July 26, 20124 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 26, 2012, 8:31 PM EDT for 4 counties in Maryland. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 8:31 PM EDT (00:31 UTC)
Expired
Jul 26, 2012, 9:15 PM EDT
In force
44 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Baltimore County, MD, Carroll County, MD, Frederick County, MD, Harford County, MD

The radar

The Sterling radar (KLWX), 107 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 9:08 PM EDTTSTM WND DMG1 S Upperco, MDTREE DOWN ON RT 30 SOUTH OF CARROLL COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3611 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3611 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS51 KLWX 270031
SVRLWX
MDC005-013-021-025-270115-
/O.NEW.KLWX.SV.W.0232.120727T0031Z-120727T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
831 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN HARFORD COUNTY IN NORTHERN MARYLAND...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  NORTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...

* UNTIL 915 PM EDT

* AT 828 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHWEST OF JARRETTSVILLE TO 10 MILES
  SOUTHWEST OF WESTMINSTER...AND WERE MOVING EAST AT 25 MPH. THIS
  LINE OF STORMS IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GAMBER...
  REISTERSTOWN...
  JARRETTSVILLE...
  COCKEYSVILLE...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3971 7622 3941 7672 3948 7726 3973 7669
      3973 7631
TIME...MOT...LOC 0032Z 277DEG 22KT 3972 7656 3950 7713

$$
1 follow-up statement
668 
WWUS51 KLWX 270058
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT THU JUL 26 2012

MDC005-013-021-025-270115-
/O.CON.KLWX.SV.W.0232.000000T0000Z-120727T0115Z/
FREDERICK MD-HARFORD MD-CARROLL MD-BALTIMORE MD-
858 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR BALTIMORE...CARROLL...HARFORD AND FREDERICK COUNTIES...

AT 854 PM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM DELTA TO GAMBER...AND WERE MOVING EAST AT 25 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  STREET...
  MONKTON...
  BUTLER...
  ROCKS...
  GLENCOE...
  REISTERSTOWN...
  JARRETTSVILLE...
  PHOENIX...
  HUNT VALLEY...
  JACKSONVILLE...
  COCKEYSVILLE...

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

LAT...LON 3971 7622 3941 7672 3948 7726 3973 7669
      3973 7631
TIME...MOT...LOC 0059Z 277DEG 22KT 3970 7635 3948 7692

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:12 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 26, 8:12 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
812 PM EDT THU JUL 26 2012

.SYNOPSIS...
HEAT AND HUMIDITY WILL REMAIN OVER THE REGION FOR THE NEXT COUPLE
OF DAYS. A COLD FRONT WILL APPROACH THE AREA TONIGHT AND SLOWLY
MOVE THROUGH BY FRIDAY NIGHT. HIGH PRESSURE RETURNS SATURDAY AND
REMAINS INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATE - HEAT ADZY ALLOWED TO EXPIRE. SCA EXTENDED FOR THE ALL THE
WATERS THRU 2 AM...BETTER COVERING FOR THE INCOMING TSTMS.

LARGE LINE OF CONVECTION...BASICALLY THE TWO EARLIER LINES NOW
ROUGHLY COMBINED. AT 8 PM...THE LINE EXTENDS FROM CHARLESTON, WV
(AND EVEN FURTHER WEST) TO NYC. THE LINE IS ORIENTED FROM SSW-
NNE...AND IS MAKING A SLOW-STEADY TREK TOWARD THE ESE. A FEW
ISOLATED ARE AND WILL CONTINUE TO POP-UP AHEAD OF THE LINE...BUT
THE LINE ITSELF IS COMPOSED OF MANY INDIVIDUAL CELLS - EACH
CAPABLE OF PRODUCING DAMAGING WINDS IN LOCALIZED AREAS.

DC/BALT METRO AREAS - CONTINUE TO BE ON ALERT AS THE BULK OF THE
LINE CONTINUES TO MOVE TOWARD THESE METROS BUT STILL HAS AT LEAST
A COUPLE OF HRS. ASSUMING THE LINE MAINTAINS INTENSITY ALL THE WAY
ACROSS THE AREA...THE NWRN DC SUBURBS WILL ARRIVE BY 10 PM...BUT
THE BALT AREA WILL BEGIN TO SEE THE LEADING EDGE OF A SEPARATE
PORTION OF THE LINE - COMING OUT OF SE PA - BEFORE 9 PM.

EVEN IF SOME OR MOST OF THE MORE INTENSE CELLS DISSIPATE-OUT...BE
WARY OF THE OUTFLOW/GUST FRONT PUSHING WELL OUT AHEAD OF THE
STORMS. THIS BOUNDARY HAS BEEN GUSTING BETWEEN 30-40MPH ON ITS
OWN...W/ NO PRECIP.

FROM PREV DISC...
TOMORROW WILL BE ANOTHER WARM AND MUGGY DAY...THOUGH DEW POINTS
WILL BE LOWER SO ANOTHER HEAT ADVISORY IS NOT ANTICIPATED. WITH A
SURFACE TROF REMAINING OVER THE AREA WE WILL LEAVE THE THREAT OF
STORMS THROUGH THE DAY. ONCE AGAIN...STORMS COULD CONTAIN LOCALLY
GUSTY WINDS AND HAIL.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A COLD FRONT WILL MOVE OFF TO OUR SOUTH FRIDAY NIGHT WHILE AN
UPPER-LEVEL TROUGH REMAINS OVER THE REGION. LEFTOVER SHOWERS AND
T-STORMS FRIDAY EVENING SHOULD DISSIPATE BEHIND THE FRONT OVERNIGHT
FRIDAY. THE BEST CHANCE FOR CONVECTION WILL BE NEAR THE FRONT FRIDAY
EVENING ACROSS LOWER SOUTHERN MARYLAND INTO THE VIRGINIA PIEDMONT.
GIVEN HIGH AMOUNTS OF INSTABILITY...THERE IS THE THREAT FOR T-STORMS
TO CONTAIN GUSTY WINDS AND HAIL. HUMID CONDITIONS WILL PERSIST
BEHIND THE FRONT DUE TO WEAK AFFECTION. MIN TEMPS WILL RANGE FROM
THE 60S IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY TO THE UPPER
70S/NEAR 80 ACROSS WASHINGTON DC AND BALTIMORE.

THE COLD FRONT WILL STALL OUT JUST TO OUR SOUTHEAST SATURDAY ACROSS
SOUTHEASTERN VIRGINIA. A POTENT UPPER-LEVEL DISTURBANCE ASSOCIATED
WITH THE UPPER TROUGH WILL PASS THROUGH THE AREA SATURDAY AFTERNOON.
DESPITE BEING BEHIND THE BOUNDARY...THE UPPER-LEVEL DISTURBANCE WILL
COMBINE WITH MODERATE INSTABILITY TO CAUSE POSSIBLE SHOWERS AND
THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. MAX TEMPS SATURDAY
WILL STILL TURN OUT QUITE WARM...RANGING FROM THE 80S IN THE POTOMAC
HIGHLANDS TO THE MID 90S NEAR WASHINGTON/BALTIMORE. THE BOUNDARY
WILL REMAIN TO THE SOUTH OVERNIGHT SATURDAY AND ANY T-STORM ACTIVITY
SHOULD DISSIPATE DUE TO THE LOSS OF DAYTIME HEATING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY THROUGH
SUNDAY NIGHT. DRY AND SEASONABLE CONDITIONS ARE EXPECTED MOST OF THE
TIME. AN ISOLATED T-STORM CANNOT BE RULED OUT ACROSS CENTRAL
VIRGINIA INTO THE POTOMAC HIGHLANDS...BUT EVEN ACROSS THESE AREAS
MOST LOCATIONS WILL BE DRY.

SURFACE HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK. A RETURN FLOW FROM THE SOUTH WILL USHER
IN MORE HUMID CONDITIONS DURING THIS TIME. THE UPPER-LEVEL TROUGH
WILL REMAIN OVERHEAD AND THE COMBINATION OF COOLER AIR ALOFT
ASSOCIATED WITH THE UPPER-LEVEL TROUGH AND WARM MOIST AIR NEAR THE
SURFACE WILL CAUSE MODERATE TO HIGH AMOUNTS OF INSTABILITY. SHOWERS
AND T-STORMS ARE POSSIBLE DURING THIS TIME...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS EACH DAY. MAX TEMPS WILL BE CLOSE TO
CLIMO.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL BE THE GENERAL CONDITIONS AT THE TERMINALS
TONIGHT AND FRIDAY. ISOLATED TS CB BASES FL050 WITH SFC WINDS
VRBL15G35KT ARE POSSIBLE AT KBWI...KDCA AND KIAD AFTER 06Z
TONIGHT. A BKN-OVC LAYER MAY PERSIST LATER TONIGHT INTO FRIDAY
WITH WIDELY SCT -SHRA / -TS UNTIL 00Z SATURDAY. ANY STORM
APPROACHING THE TERMINAL AREA COULD HAVE HAIL AND VARIABLE GUSTY
WINDS...HOWEVER THE THREAT OF ANY PARTICULAR CELL IMPACTING THE
SITES IS LESS THAN 30 PERCENT.

VFR CONDITIONS ARE EXPECTED MOST OF THE TIME FRIDAY NIGHT THROUGH
SATURDAY NIGHT. T-STORMS ARE POSSIBLE...ESPECIALLY FRIDAY EVENING
AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL.

HIGH PRESSURE WILL BUILD OVER THE TERMINALS SUNDAY BEFORE MOVING OFF
THE COAST DURING THE EARLY AND MIDDLE PORTION OF NEXT WEEK. A RETURN
FLOW AROUND THE HIGH WILL INCREASE THE CHANCES FOR SHOWERS/T-STORMS
DURING THIS TIME.

&&

.MARINE...
SLY/SWLY FLOW GUSTS 20 TO 25 KT CONTINUE THROUGH THIS EVENING
AS A COLD FRONT APPROACHES FROM THE NORTH AND HIGH PRESSURE
PERSISTS TO THE SOUTH. ISOLATED SCATTERED THUNDERSTORMS WITH
DAMAGING WIND POTENTIAL ARE POSSIBLE TONIGHT. THE SCA CONTINUES
UNTIL 6 PM FOR PORTIONS OF THE WATERS. THIS MAY BE EXTENDED INTO
THE OVERNIGHT HOURS.

A COLD FRONT WILL DROP SOUTH OF THE WATERS FRIDAY NIGHT AND IT WILL
STALL OUT JUST TO THE SOUTH SATURDAY WHILE AN UPPER-LEVEL
DISTURBANCE MOVES THROUGH. SCATTERED T-STORMS ARE POSSIBLE FRIDAY
EVENING...AND AGAIN SATURDAY AFTERNOON AND EVENING. T-STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

SURFACE HIGH PRESSURE WILL BUILD OVER THE WATERS SUNDAY THROUGH
SUNDAY NIGHT BEFORE MOVING OFF THE COAST DURING THE EARLY AND MIDDLE
PORTION OF NEXT WEEK. A RETURN FLOW BEHIND THE HIGH WILL INCREASE
THE CHANCES FOR SHOWERS/T-STORMS MONDAY THROUGH THE MIDDLE PORTION
OF NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ANNE ARUNDEL COUNTY
UNTIL 5 PM AS ANOMALIES ARE 1.2 FEET ABOVE NORMAL AT ANNAPOLIS.
HIGH TIDE IS EARLY THIS AFTERNOON BUT THE WIND DIRECTION DOES NOT
APPEAR FAVORABLE FOR MORE POOLING OF WATER LATER THIS EVENING.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 3 AM EDT FRIDAY FOR MDZ014.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ530-531-
     535>539-542.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-540-
     541-543.

&&

UPDATE...GMS
PREV DISCUSSION...SDG/BJL
Hazardous weather outlook, Jul 26, 8:02 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT THU JUL 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271415-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
802 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH NUMBER 528 IS IN EFFECT FOR THE I-95
CORRIDOR OF EASTERN MARYLAND AND NORTHERN VIRGINIA THROUGH 1 AM
FRIDAY.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR ANNE ARUNDEL
COUNTY UNTIL 3 AM. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/CFWLWX/ FOR FURTHER DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EARLY MORNING HOURS
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271415-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
802 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 528 IS IN EFFECT FOR MUCH OF THE
AREA...INCLUDING MUCH OF THE SHENANDOAH VALLEY...CENTRAL
APPALACHIANS...BLUE RIDGE AND FOOTHILLS OF NORTHERN VIRGINIA
THROUGH 1 AM FRIDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED T-STORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING
WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN FRIDAY.

In the hours before

Special weather statement, Jul 26, 6:43 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT THU JUL 26 2012

MDZ501-502-WVZ501>504-262345-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-WESTERN GRANT WV-
EASTERN GRANT WV-
643 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT EXTREME WESTERN ALLEGANY...CENTRAL
AND EASTERN ALLEGANY...WESTERN MINERAL...EASTERN MINERAL...WESTERN
GRANT AND EASTERN GRANT COUNTIES...

AT 642 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF MOUNT SAVAGE TO 22 MILES
NORTHWEST OF GORMANIA TO 25 MILES NORTHWEST OF WILSONIA...MOVING EAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE BAYARD...FROSTBURG...LONACONING...LA
VALE...WESTERNPORT...CUMBERLAND...RIDGELEY...PIEDMONT...KEYSER AND
FORT ASHBY.

THESE STORMS ARE PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

&&

LAT...LON 3972 7838 3954 7859 3953 7866 3944 7878
      3933 7885 3933 7888 3918 7904 3906 7930
      3909 7936 3920 7931 3918 7948 3921 7948
      3930 7934 3931 7930 3937 7925 3944 7912
      3973 7893
TIME...MOT...LOC 2242Z 281DEG 31KT 3989 7907 3953 7961
          3946 7978

JRK
Special weather statement, Jul 26, 7:37 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT THU JUL 26 2012

MDZ004-005-270015-
FREDERICK MD-CARROLL MD-
737 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT FREDERICK AND CARROLL COUNTIES...

AT 738 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LINEBORO TO TANEYTOWN...MOVING
SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MANCHESTER...WESTMINSTER AND HAMPSTEAD.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3950 7687 3939 7719 3971 7744 3973 7740
      3972 7679
TIME...MOT...LOC 2338Z 343DEG 18KT 3981 7676 3967 7718
Special weather statement, Jul 26, 7:54 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 PM EDT THU JUL 26 2012

MDZ005>007-270045-
HARFORD MD-CARROLL MD-NORTHERN BALTIMORE MD-
754 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS TO AFFECT HARFORD...CARROLL AND NORTHERN
BALTIMORE COUNTIES...

AT 754 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF CARDIFF TO 7 MILES NORTHEAST OF
LINEBORO TO 8 MILES NORTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE MANCHESTER...HAMPSTEAD AND JARRETTSVILLE.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THESE STORMS ARE PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3965 7615 3962 7615 3951 7657 3948 7685
      3972 7710 3973 7703 3972 7623
TIME...MOT...LOC 2354Z 306DEG 19KT 3988 7640 3979 7676
          3973 7697

JRK
Special weather statement, Jul 26, 8:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
802 PM EDT THU JUL 26 2012

WVZ050-055-501>504-270030-
HARDY WV-HAMPSHIRE WV-WESTERN MINERAL WV-EASTERN MINERAL WV-
WESTERN GRANT WV-EASTERN GRANT WV-
802 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT HARDY...HAMPSHIRE...WESTERN
MINERAL...EASTERN MINERAL...WESTERN GRANT AND EASTERN GRANT
COUNTIES...

AT 802 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF GORMANIA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE WILLIAMSPORT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3926 7940 3930 7934 3931 7930 3936 7925
      3939 7893 3909 7887 3915 7933 3920 7930
      3921 7934 3919 7940
TIME...MOT...LOC 0002Z 266DEG 41KT 3928 7926

JRK
Special weather statement, Jul 26, 8:17 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT THU JUL 26 2012

MDZ005-270045-
CARROLL MD-
817 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT CARROLL COUNTY...

AT 816 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
WESTMINSTER...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE HAMPSTEAD AND MANCHESTER.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

THIS STORM IS PRODUCING HEAVY DOWNPOURS...WIND GUSTS OF 40 TO 50 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR
YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3951 7686 3954 7715 3972 7714 3973 7701
      3972 7679
TIME...MOT...LOC 0016Z 271DEG 30KT 3963 7702

JRK
Special weather statement, Jul 26, 8:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
824 PM EDT THU JUL 26 2012

VAZ028-031-WVZ052-053-270100-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
824 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...

AT 824 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
GAINESBORO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE INWOOD...RANSON AND CHARLES TOWN.

THIS STORM IS PRODUCING HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3937 7817 3945 7781 3919 7783 3927 7829
      3934 7824
TIME...MOT...LOC 0024Z 270DEG 30KT 3931 7819

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:17 PM EDTSpecial Weather StatementLWXCarroll28 min
Jul 26, 8:52 PM EDTSpecial Weather StatementLWXWashington38 min
Jul 26, 9:15 PM EDTSpecial Weather StatementLWXBaltimore, Harford, Howard, City of Baltimore60 min
Jul 26, 9:26 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore49 min
Jul 26, 9:56 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, City of Baltimore3 hr
Jul 26, 10:15 PM EDTSpecial Weather StatementLWXAnne Arundel, Harford, Prince George's, City of Baltimore30 min
Jul 26, 10:18 PM EDTSpecial Weather StatementLWXAnne Arundel27 min
Jul 26, 10:29 PM EDTSpecial Weather StatementLWXCalvert31 min
Jul 26, 10:44 PM EDTSpecial Weather StatementLWXCharles46 min
Jul 27, 1:19 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more15 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.